Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Why doesn't BP stabilize even after taking Metoprolol and Benazepril?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4847 Questions
Question
I'm taking two Metoprolol Succ 25 mg and Benazepril 40mg and my blood pressure is still 150/102 what could be wrong?
Fri, 1 Jun 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 24 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that high blood pressure values could be related to different causes: physical activity, emotional stress, salt or caffeine intake, etc..

An isolated high blood pressure value does not indicate uncontrolled high blood pressure.

Is this the first time that you experience such blood pressure values?
How long have you been taking your current therapy?

I recommend you to closely monitor your blood pressure values in the next hours and days.

If such high blood pressure values persist, I recommend consulting with your attending physician and performing some tests to investigate for possible causes of secondary high blood pressure:

-a chest x-ray study
- a resting ECG and cardiac ultrasound
- complete blood count for anemia
- thyroid hormone levels for possible dysfunction
- kidney and liver function tests
- blood electrolytes
- fasting glucose, etc.

In such case it may be necessary making some changes to your current therapy (increase the doses or add new drugs).

You should discuss with your doctor on the above issues!

Hope to have been helpful to you!

Kind regards,

Dr.Iliri
Above answer was peer-reviewed by
 
Follow-up: Why doesn't BP stabilize even after taking Metoprolol and Benazepril? 49 minutes later
I have had a complete heart workup, I' been on blood pressure medication for 20 years. I was hospitalized with a blood pressure of 212/111 last Sunday the 17th. They sent me home with it at 150/89. The bottom number has been in the nineties and most of the over a 100. My primary doctor sent me to a cardiologist because my irregular heartbeat. He said it was the Hydrochlorot and changed me to Metoprolol. Since he changed my medication my bottom number has been going up. No one seems to be worried about what is causing my high pressure. If it's not my heart what could be causing it?
 
 
Answered by Dr. Ilir Sharka 8 hours later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello again!

In case all your lab tests have resulted normal, then secondary causes of hypertension are excluded and it is just necessary to further optimize your actual antihypertensive therapy.

It seems that your blood pressure need a more potent drug combination.

You may discuss with your attending doctor on the opportunity of adding another antihypertensive drug, such as a calcium channel blocker (Amlodipine 10 mg/day, Lercanidipine 10 mg/day, etc.).

Also, Metoprolol could be switched to Carvedilol, which has also vasodilator properties and is more effective in controlling high blood pressure values.

You should discuss with your doctor on the above mentioned therapies.

In addition I would advice avoiding caffeine drinks or salted food.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor